Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 303, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2011, 11:06 PM EDT for Sampson County, Wayne County, North Carolina. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 11:06 PM EDT (03:06 UTC)
- Expired
- Aug 15, 2011, 12:30 AM EDT
- In force
- 84 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 11:51 PM EDT | TSTM WND DMG | 5 Wnw Mar-Mac, NC | ONE TREE BLOWN DOWN ON FERRY BRIDGE ROAD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2375 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS52 KRAH 150306
SVRRAH
NCC163-191-150430-
/O.NEW.KRAH.SV.W.0303.110815T0306Z-110815T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1106 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1230 AM EDT
* AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST
OF NAHUNTA TO 10 MILES SOUTHWEST OF AUTRYVILLE...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF SMITHFIELD TO 14 MILES SOUTHEAST
OF FAYETTEVILLE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALEMBURG...ROSEBORO...
HOBBTON...
GRANTHAM...CLINTON...
NAHUNTA...GARLAND...
PIKEVILLE...MAR-MAC...
TURKEY...
GOLDSBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3491 7854 3499 7865 3509 7867 3520 7865
3531 7855 3526 7849 3525 7841 3535 7816
3542 7816 3560 7805 3559 7783 3540 7780
3518 7783 3515 7790 3519 7801 3518 7816
3488 7814 3474 7819 3471 7811 3455 7826
TIME...MOT...LOC 0306Z 279DEG 30KT 3574 7829 3489 7871
$$
773 follow-up statements
952
WWUS52 KRAH 150336
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT SUN AUG 14 2011
NCC163-191-150430-
/O.CON.KRAH.SV.W.0303.000000T0000Z-110815T0430Z/
WAYNE NC-SAMPSON NC-
1136 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SAMPSON AND WAYNE COUNTIES...
AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF FREMONT TO
ROSEBORO...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF
SMITHFIELD TO 13 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GRANTHAM...CLINTON...
GARLAND... PIKEVILLE... MAR-MAC... GOLDSBORO...TURKEY... MOUNT
OLIVE... WALNUT CREEK... SEVEN SPRINGS... AND NEWTON GROVE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3491 7854 3499 7865 3509 7867 3520 7865
3531 7855 3526 7849 3525 7841 3535 7816
3542 7816 3560 7805 3559 7783 3540 7780
3518 7783 3515 7790 3519 7801 3518 7816
3488 7814 3474 7819 3471 7811 3455 7826
TIME...MOT...LOC 0334Z 279DEG 30KT 3565 7806 3489 7849
$$
77700
WWUS52 KRAH 150407
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1207 AM EDT MON AUG 15 2011
NCC163-191-150430-
/O.CON.KRAH.SV.W.0303.000000T0000Z-110815T0430Z/
WAYNE NC-SAMPSON NC-
1207 AM EDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SAMPSON AND WAYNE COUNTIES...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PIKEVILLE TO 9 MILES NORTHEAST OF
GARLAND...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GOLDSBORO
TO 11 MILES SOUTHEAST OF CLINTON...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GOLDSBORO...
HARRELLS... WALNUT CREEK... CLINTON AND SEVEN SPRINGS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3491 7854 3498 7850 3523 7831 3534 7812
3554 7804 3552 7782 3542 7782 3540 7780
3518 7783 3515 7790 3519 7801 3518 7816
3489 7814 3474 7819 3471 7811 3456 7825
TIME...MOT...LOC 0405Z 279DEG 30KT 3548 7790 3485 7824
$$
77651
WWUS52 KRAH 150424
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT MON AUG 15 2011
NCC163-191-150433-
/O.EXP.KRAH.SV.W.0303.000000T0000Z-110815T0430Z/
WAYNE NC-SAMPSON NC-
1224 AM EDT MON AUG 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON AND WAYNE COUNTIES
EXPIRES AT 1230 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE AT 1230 AM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3491 7854 3498 7850 3523 7831 3534 7812
3554 7804 3552 7782 3542 7782 3540 7780
3518 7783 3515 7790 3519 7801 3518 7816
3489 7814 3474 7819 3471 7811 3456 7825
TIME...MOT...LOC 0423Z 279DEG 30KT 3545 7772 3482 7806
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:05 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 14, 10:05 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1005 PM EDT SUN AUG 14 2011 .SYNOPSIS... AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ATTENDANT SURFACE COLD FRONT WILL MOVE INTO THE REGION LATE TODAY AND TONIGHT...WITH THE UPPER TROUGH SLOWLY PUSHING EAST AND OFFSHORE MONDAY NIGHT. HIGH PRESSURE BUILDS IN FOR TUESDAY AND WEDNESDAY. CONDITIONS WILL BECOME MORE MOIST AND UNSETTLED AGAIN LATE IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1005 PM SUNDAY... LOCAL SEVERE WEATHER STILL OCCURRING IN A SMALL AREA WITH A CLUSTER OF THUNDERSTORMS APPROACHING THE TRIANGLE FROM THE WEST. THE LATEST MSAS SHOWS GOOD SURFACE-BASED INSTABILITY LINGERING OVER PARTS OF CENTRAL NORTH CAROLINA AHEAD OF THE UPPER TROUGH...WITH LIFTED INDICES TO -6C JUST EAST OF THE TRIANGLE. SOME OF THE SHOWERS AND THUNDERSTORMS LIKELY WILL CONTINUE TO DEVELOP IN THE INSTABILITY AS UPPER DIFFLUENCE APPEARS MAXIMIZED ON WATER VAPOR OVER THE REGION. ONCE THESE SHOWERS AND STORMS DIMINISH OR MOVE OFF TO THE EAST... BUFR SOUNDINGS SHOW CONDITIONS BECOMING FAIRLY STABLE AND THE CHANCES FOR ADDITIONAL DEVELOPMENT CURRENTLY APPEARS SMALL. OVERNIGHT LOWS WILL CONTINUE TO BE FORECAST ABOUT AS IS...WITH LOCATIONS THAT RECEIVED RAINFALL EXPECTED TO FALL LITTLE DURING THE OVERNIGHT HOURS DUE TO ANY RESIDUAL CLOUDS AND MIXING AROUND THE UPPER TROUGH. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 130 PM SUNDAY... THE APPROACHING UPPER TROUGH AXIS IS OVERHEAD MONDAY...AND BOTH THE NAM AND THE GFS FORECAST A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING FROM THE NORTHWEST AND INTO CENTRAL NORTH CAROLINA BETWEEN 18Z MONDAY AND 00Z TUESDAY. WHILE BUFR SOUNDINGS ARE NOT IMPRESSIVE IN TERMS OF INSTABILITY...500MB TEMPERATURES FALL TO BELOW -10C MAINLY ALONG AND NORTH OF U.S. 64...WITH A SUBTLE TROUGH OF MARGINALLY LOWER 500MB TEMPERATURES LATE IN THE DAY OVER THE NORTHEAST PIEDMONT AND NORTHERN COASTAL PLAIN. IT IS BASICALLY IN THIS AREA WHERE THE GUIDANCE SUGGESTS 1000-500MB LAPSE RATES SHOULD BE APPROACHING 7C/KM MONDAY AFTERNOON...WITH MLCAPE NEAR 1000J/KG AND -10C TO -30C CAPE AROUND 500J/KG. IN ADDITION...IN A SMALL AREA OVER THE NORTHERN COASTAL PLAIN...PRECIPITABLE WATER VALUES ARE FORECAST TO SHOW A RELATIVE MAXIMUM AS COMPARED TO THE REST OF CENTRAL NORTH CAROLINA...JUST OVER 1.5 INCHES THERE. A FEW LINGERING CLOUDS AND...IN FACT...LIKELY A DECENT AMOUNT OF SUN IN THE MORNING SHOULD THEN TURN TO A NOTICEABLE INCREASE IN CLOUDS ESPECIALLY ALONG AND NORTH OF U.S. 64 IN COOLER TEMPERATURES ALOFT WITH A MORE GRADUAL INCREASE AND NOT AS MUCH CLOUD COVERAGE TOWARD KMEB... KFAY...AND KCTZ. WILL FORECAST CHANCES FOR AFTERNOON THUNDERSTORMS MAINLY ALONG AND NORTH OF A LINE FROM ABOUT KTDF TO KGSB DURING THE LATE AFTERNOON MONDAY...WITH THE HIGHER POPS NORTH OF KGSB ALONG THE INTERSTATE 95 CORRIDOR. CHANCES FOR ANY SHOWER OR STORM MAY BE PRETTY LIMITED ESPECIALLY IN THE SOUTHWEST PIEDMONT WEST OF KFAY...BUT GIVEN THE APPROACH OF THE SHORTWAVE IN THE AFTERNOON IN THE TROUGH AXIS ALOFT...WILL REFRAIN FROM CUTTING CHANCES THAT FINE FOR NOW. CONTEMPLATING THE MENTION OF A STRONG THUNDERSTORM IN THE HWO DUE TO THE LIFT AND INSTABILITY IN THE COOL TROUGH ALOFT... ESPECIALLY NORTHEAST. HIGHS SHOULD BE APPROACHING 85 IN THE TRIAD...AND AROUND 90 IN THE SOUTHEAST WHERE SUN SHOULD BE MORE ABUNDANT LONGER. ANY LINGERING SHOWERS IN THE FAR NORTHEAST MONDAY NIGHT DIMINISH QUICKLY AS HIGH PRESSURE BUILDS IN...WITH SURFACE RIDGING AND SUBSIDENT EVIDENT BY 06Z TUESDAY. BUFR SOUNDINGS SHOW A CAP BETWEEN 600MB AND 700MB BECOMING STRONGER FOR TUESDAY AFTERNOON...WITH THE GFS IN PARTICULAR VERY DRY AND STABLE. AFTER DAYTIME HIGHS IN THE UPPER 80S TO AROUND 90 TUESDAY IN A DRY AIR MASS...NIGHTTIME LOWS TUESDAY NIGHT...ESPECIALLY IN SOME OF THE TYPICALLY COOLER LOCATIONS NORTHEAST...COULD FALL CLOSE TO 60 DEGREES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 130 PM SUNDAY... LONG-TERM GUIDANCE SUPPORTS MID- AND UPPER-LEVEL TROUGHINESS IN THE EAST DURING THIS PERIOD...INCLUDING THE MID-ATLANTIC AND THE CAROLINAS...WITH PERIODS OF GREATER DIFFLUENCE ESPECIALLY AS THE WEEK WEARS ON. THE TIMING OF INDIVIDUAL MID-LEVEL SHORTWAVES IS...OF COURSE...DIFFICULT IN THE EXTENDED...BUT THE PATTERN WOULD SUGGEST A GRADUAL INCREASE FOR CHANCES OF SHOWERS AS WE APPROACH THE END OF THE WEEK. ON WEDNESDAY...GUIDANCE CHANCES FOR SHOWERS ARE LOW...MOSTLY ON THE CUSP OF SLIGHT CHANCE...AND BASED ON HIGH PRESSURE FORECAST AT THE SURFACE THROUGH EARLY WEDNESDAY...WITH A RETURN FLOW BEGINNING LATE IN THE DAY...ANY CHANCES FOR SHOWERS OR THUNDERSTORMS SHOULD BE LOW AND CONFINED MOSTLY TO THE WEST...WHERE UPSLOPE FLOW COULD RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS MOVING OUT OF THE HIGHER TERRAIN TOWARD THE WESTERN PIEDMONT LATE IN THE DAY AND DURING THE EVENING. PRECIPITABLE WATER VALUES ARE ALSO RELATIVELY LOW...FROM ABOUT 1.25 INCHES TO JUST SHY OF 1.5 INCHES. WILL KEEP THE FORECAST DRY FOR NOW...BUT AN ISOLATED SHOWER OR THUNDERSTORM...MOVING WITH THE NORTH-TO-SOUTH THERMAL WIND BASED ON THE THICKNESS FORECAST...COULD COME CLOSE TO THE YADKIN RIVER VERY LATE WEDNESDAY AFTERNOON OR EARLY WEDNESDAY EVENING. PRECIPITABLE WATER VALUES INCREASE THURSDAY...AND WITH MORE OF A SURFACE TROUGH EXPECTED TO DEVELOP AS HIGH PRESSURE RETREATS... CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE. STILL ANTICIPATE THE HIGHER CHANCES IN THE WESTERN PIEDMONT...WITH THE GREATER CHANCES OF THUNDERSTORMS COMING FRIDAY AT THIS POINT. LONG-TERM GUIDANCE IS CONSISTENT WITH ITS GREATEST MOISTURE AND INSTABILITY ON FRIDAY...NOTING THESE ON PRECIPITABLE WATER FORECASTS AND COARSE MODEL SOUNDINGS...AND GFS MOS ENSEMBLE POPS ARE SOLIDLY IN THE CHANCE CATEGORY BY THEN. IN TIME...WOULD NOT BE SURPRISED TO SEE POPS ON FRIDAY SLOWLY BE INCREASED IN LATER FORECASTS. SATURDAY...THE TIMING OF THE PASSAGE OF THE UPPER TROUGH IS A LITTLE FASTER ON THE 00Z ECMWF VERSUS THE GFS...AND LEANING TOWARD THE FORMER AS THE LATTER HAS A PRECIPITABLE WATER FORECAST THAT WOULD SUGGEST A FASTER SOLUTION...WITH VALUES FALLING BELOW 1.5 INCHES IN THE NORTHWEST...WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY ALONG AND EAST OF U.S. 1. WHILE ON SUNDAY THE GFS CONTINUES TO BE SOMEWHAT UNSTABLE...THE 00Z ECMWF FORECASTS A SHORTWAVE MID-LEVEL RIDGE WITH COARSE SOUNDINGS THAT ARE FAIRLY STABLE. EVEN THE MORE UNSTABLE GFS FORECASTS A SUBTLE INCREASE IN LOW-LEVEL CAPPING ON ITS COARSE MODEL SOUNDINGS SUNDAY...SO FOR THE SEVENTH DAY...WILL KEEP THE FORECAST DRY. TEMPERATURES THROUGH THIS PERIOD WILL BE AT OR ABOUT A CATEGORY ABOVE THE NORMAL RANGE. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 740 PM SUNDAY... 24-HR TAF PERIOD: OUTSIDE OF SHOWERS AND THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED DURING THE 00Z VALID TAF PERIOD. THIS EVENING...GIVEN THE STRENGTH OF THE UPPER-LEVEL SYSTEM ROTATING AROUND THE LOWER GREAT LAKES AND SOUTH INTO THE CAROLINAS...THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS. OVERNIGHT...WINDS WILL VEER TO THE NORTHWEST IN MANY LOCATIONS AND AFTER SUNRISE MONDAY...MIXING SHOULD RESULT IN WEST TO NORTHWEST WINDS SUSTAINED CLOSE TO 10KT WITH OCCASIONAL GUSTS IN THE TEENS KTS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH THE BEST CHANCE OF THESE EXPECTED TO BE FROM AROUND KRWI NORTH AND NORTHWEST. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO PREVAIL MONDAY NIGHT THROUGH THURSDAY. EXPECT SYNOPTIC SUBSIDENCE AND VFR CONDITIONS ON TUE/WED. A SMALL CHANCE FOR SHOWERS AND STORMS IS EXPECTED THURS IN ASSOC/W SOUTHERLY RETURN FLOW IN ADVANCE OF A WEAK FRONT...WITH THE BETTER CHANCES TOWARD KGSO AND KINT. THEN...EXPECT A BETTER CHANCE OF SHOWERS/STORMS ON FRIDAY THROUGHOUT CENTRAL NORTH CAROLINA ASSOC/W UPPER LEVEL DISTURBANCES IN CYCLONIC FLOW ALOFT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT/DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...DJF AVIATION...VINCENT/DJF
Hazardous weather outlook, Aug 14, 2:37 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 237 PM EDT SUN AUG 14 2011 NCZ008>011-025>028-041>043-077-078-085-086-088-089-151845- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 237 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS ALL OF CENTRAL NORTH CAROLINA. A COLD FRONT ASSOCIATED WITH AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE CAROLINAS FROM THE WEST THIS AFTERNOON AND PUSH EAST THROUGH THE AREA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT EARLY THIS AFTERNOON IN WESTERN NORTH CAROLINA...MOVING EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 6 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>024-038>040-073>076-083-084-151845- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 237 PM EDT SUN AUG 14 2011 ...SEVERE THUNDERSTORM WATCH 779 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WARNINGS. VINCENT
In the hours before
Local storm report, Aug 14, 10:13 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 N SAXAPAHAW 35.96N 79.32W
08/14/2011 ALAMANCE NC TRAINED SPOTTER
TREE DOWN
&&
EVENT NUMBER RAH1101192
TCSpecial weather statement, Aug 14, 10:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT SUN AUG 14 2011
NCZ041-075>077-086-088-150315-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-WAKE-
1018 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT... SOUTHERN
WAKE...EASTERN MOORE...LEE...CUMBERLAND AND HOKE COUNTIES THROUGH
1115 PM EDT...
AT 1017 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CUMNOCK TO ANTIOCH...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF SANFORD TO 5 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 35
MPH.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...SEMINOLE...TIMBERLAKE...HOPE
MILLS...FAYETTEVILLE...LILLINGTON...VANDER... SANFORD... RAEFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3485 7934 3552 7934 3553 7926 3557 7924
3556 7920 3562 7911 3553 7897 3558 7892
3563 7899 3567 7859 3562 7858 3552 7870
3532 7853 3520 7865 3508 7867 3499 7865
3486 7850 3483 7890 3495 7903 3483 7919
TIME...MOT...LOC 0217Z 263DEG 30KT 3559 7908 3488 7912
77Local storm report, Aug 14, 10:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG FEARRINGTON 35.81N 79.07W
08/14/2011 CHATHAM NC 911 CALL CENTER
TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
EVENT NUMBER RAH1101193
KCLocal storm report, Aug 14, 10:24 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 N GOLDSTON 35.66N 79.34W
08/14/2011 CHATHAM NC TRAINED SPOTTER
22 INCH DIAMETER TREE DOWN.
&&
EVENT NUMBER RAH1101194
KCLocal storm report, Aug 14, 10:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1028 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 S CHAPEL HILL 35.89N 79.04W
08/14/2011 ORANGE NC 911 CALL CENTER
TREE DOWN ON HOUSE
&&
EVENT NUMBER RAH1101195
TCLocal storm report, Aug 14, 11:04 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD GOLDSBORO 35.38N 77.98W
08/14/2011 WAYNE NC 911 CALL CENTER
PRIMARY FLASH FLOODING ABATED. ROADS OPEN...BUT BARELY
PASSABLE.
&&
EVENT NUMBER RAH1101196
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:00 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 45 min |
| Aug 14, 8:19 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Aug 14, 8:47 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
| Aug 14, 8:53 PM EDT | Special Weather Statement | RAH | Alamance, Randolph | 67 min |
| Aug 14, 9:05 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
| Aug 14, 9:18 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 57 min |
| Aug 14, 9:32 PM EDT | Special Weather Statement | RAH | Lee, Moore | 43 min |
| Aug 14, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 37 min |
| Aug 14, 9:54 PM EDT | Special Weather Statement | RAH | Durham | 66 min |
| Aug 14, 10:04 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 41 min |
| Aug 14, 10:05 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Aug 14, 10:18 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee | 57 min |
| Aug 14, 10:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 55 min |
| Aug 14, 10:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 62 min |
| Aug 14, 10:57 PM EDT | Flash Flood Warning | RAH | Wayne | 2 hr |
| Aug 14, 11:20 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.